Siberian Mathematical Journal

, Volume 30, Issue 6, pp 961–979 | Cite as

Homomorphism diagrams of surface groups

  • A. Yu. Ol'shanskii


Surface Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature Cited

  1. 1.
    R. Lyndon and P. Schupp, Combinatorial Group Theory, Springer-Verlag, New York (1977).Google Scholar
  2. 2.
    A. Yu. Ol'shanskii, Geometry of Defining Relations in Groups [in Russian], Nauka, Moscow (1989).Google Scholar
  3. 3.
    W. Jaco, “Heegaard splitting and splitting homomorphisms,” Trans. Am. Math. Soc.,144 (1969), 365–379.Google Scholar
  4. 4.
    V. Magnus, A. Karrass, and D. Solitar, Combinatorial Group Theory, Wiley, New York (1966).Google Scholar
  5. 5.
    A. I. Mal'tsev, “On the equationzxyx -1 y -1 z -1 =aba -1 b -1 in a free group,“ Algebra Logika,1, No. 5, 45–50 (1962).Google Scholar
  6. 6.
    R. C. Lyndon and M. J. Wicks, “Commutators in free groups,“ Can. Math. Bull.,24, No. 1 (1981), 101–106.Google Scholar
  7. 7.
    C. C. Edmunds and L. P. Comerford, “Quadratic equations over free groups and free products,” J. Algebra,68, No. 2 (1981), 276–297.Google Scholar
  8. 8.
    M. J. Wicks, “Commutators in free products,” J. London Math. Soc.,37, No. 4 (1962), 433–444.Google Scholar
  9. 9.
    J. Hempel, 3-Manifolds, Princeton University Press and University of Tokyo Press, Princeton, New Jersey (1976).Google Scholar
  10. 10.
    E. A. Volodin, V. E. Kuznetsov, and A. T. Fomenko, “On the problem of algorithmic evaluation of the standard three dimensional sphere,” Usp. Mat. Nauk,29, No. 5 (1974), 71–168.Google Scholar
  11. 11.
    M. Gromov, “Hyperbolic groups,” in: Essays on Group Theory, New York (1987), 75–263.Google Scholar
  12. 12.
    L. P. Comerford, “Quadratic equations over small cancellation groups,” J. Algebra,69, No. 1 (1981), pp. 175–185.Google Scholar
  13. 13.
    I. G. Lysenok, “On solutions of quadratic equations in groups with small cancellation condition,” 19th All-Union Conference on Algebra, Lvov (1987), Part 2, pp. 168–169.Google Scholar

Copyright information

© Plenum Publishing Corporation 1990

Authors and Affiliations

  • A. Yu. Ol'shanskii

There are no affiliations available

Personalised recommendations